Hail, Craighead
- When
- March 12, 7:45 PM CST to 7:50 PM CST
- Where
- Craighead County, Bono
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.900, -90.800
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 12, 2:44 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 244 PM CST MON MAR 12 2001 SHOWERS AND TSTMS HAVE DEPARTED THE CWFA FOR THE TIME BEING. SURFACE CDFNT EXTENDS FM S CNTRL MO SOUTHWEST ACRS W AR AT 20Z. AIRMASS DESTABLIZING AHEAD OF THE CDFNT WITH LIFTED INDICES OF -4C. SUNSHINE WARMING THE SURFACE COMBINED WITH COOLING TEMPS ALOFT...CREATING STEEP LAPSE RATES AHEAD OF THE CDFNT. SURFACE DEWPOINTS HAVE RISEN WELL INTO THE 50S ACRS MUCH OF THE CWFA. EXPECT SOME TSTMS TO DEVELOP IN ADVANCE OF THE FRONT AS IT MOVES INTO THE REGION LATER THIS AFTN AND EVENING. WL MENTION 30/40 POPS THIS EVENING AND A POSSIBILITY OF SEVERE STORMS FOR E AR...W TN...BOOTHEEL AND EXTREME NW MS. THE REST OF N MS STILL FAIRLY STABLE AS A RESULT OF EARLIER RAIN...BEST DYNAMICS WELL NORTH AND TIMING NOT OPTIMUM FOR SEVERE STORMS. ANY SEVERE THREAT WL END BY 06Z AS FNT MOVES RAPIDLY ACRS THE MID SOUTH. EXPECT CLEARING SKIES OVERNIGHT. DECENT W/NW WINDS OVERNIGHT WL KEEP TEMPS UP. BREEZY ON TUE WITH MODERATE SFC GRADIENT AS HI PRES BUILD TOWARD THE MID SOUTH. GUIDANCE TEMPS SEEM TOO WARM BUT HAVE BEEN BURNED BY THE W WIND RECENTLY. MAY CUT A FEW DEGREES BUT NOT MUCH. CLEAR SKIES AND LIGHT WINDS TUE NIGHT AS HIGH PRES CRESTS OVR THE REGION. HIGH PRES SLIDES E ON WED AND SFC WINDS TURN TO THE S/SW. VERY PLEASANT DAY ON TAP WITH TEMPS IN 60S. EXTENDED...NEXT SYS MOVES INTO THE REGION WED NIGHT AND THU. ANOTHER SFC LOW FORECAST TO TRACK ALONG THE SOUTHERN GULF COAST MEANWHILE A STRONG 500 MB SHORTWAVE SWINGS DOWN FROM THE NORTHERN STREAM. DRIER...COOLER WEATHER ON TAP FOR FRI AND SAT. MORE RAIN SUN AND MON WITH THE NEXT SYSTEM. .MEG...NONE. TSJM
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007- 008-010-TNZ001>004-019>021-048>055-088>092-130400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CST MON MAR 12 2001 THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...EXTREME NORTHWEST MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS ACROSS MUCH OF THE MID-SOUTH. THIS INCLUDES THE CITIES OF MEMPHIS...JACKSON...AND JONESBORO. A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM THE WEST. THE FRONT WILL MOVE THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI THIS EVENING. SOUTH WINDS WILL FEED WARM... MOIST AND UNSTABLE AIR INTO THE MID-SOUTH AHEAD OF THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THROUGH THE EVENING HOURS. A FEW OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THEG EVENING HOURS. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST WEATHER FORECASTS AND INFORMATION.
The Memphis radar (KNQA), 104 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235591, 5235592, 5235593.